Return of lost symptoms..and new ones!

I've just had my ninth injection (I've also been on 5000mcg methylcobalamin sublinguals for 4 weeks) and not only have I yet to experience any improvement in my main symptoms, I seem to be going backwards. A week after I started the sublinguals my joint pain and weakness eased. A few days ago, my joint pain returned, and my legs are so weak I cannot even walk to the local supermarket 5 minutes away without feeling them about to buckle.

Last night I had a "restless" hand and today I have had pins and needles in my left hand. I know that pins and needles is a common B12 deficiency symptom- but it wasn't one which had affected me until today. I don't know if I should treat this as a deterioration? Or is there another explanation for the emergence of a new symptom? Has anybody else experienced this?

Thank you.

11 Replies

  • Oh dear Booksellercate so sorry to read of your further symptoms but it could well be that your body is "waking up" to the B12 and it's still early days into your treatment.

    On a more positive note jot down those symptoms that have subsided since treatment began and don't be so anxious about every little variance - it could be that nerves which have been damaged are healing and the brain is "getting the message".

    I'm not a medically qualified person and there are others on here who have offered reasons why your symptoms may become worse before they get better but I can assure you there is life after P.A. and I'm still "clivealive" coming up to 75.

  • Its still quite early days on the treatment front.

    One thought - some people have problems converting methylcobalamin to adenosyl cobalamin and the body needs both forms - so it may be worth trying to get hold of adenosyl cobalamin sublinguals and trying those as well as the methyl.

    I presume you are getting plenty of folate - if not then that could be another thing to look at.

  • I've just added a little more B12 with a sublingual lozenge which has a combination of methyl and adrenosyl. I was taking 800mcg methylfolate but some are saying I should be on much more with daily injections-closer to 5000mcg.

  • I have experienced this and I agree it's a difficult one because you don't know exactly what's going on. I think if a symptom got worse and worse and didn't ease off at all, you'd need to seek medical advice - because it might be nothing to do with B12.

  • Frodo

    Thanks for replying. I'm going back to the doctors to request a referral to a neurologist. I think I need to rule MS out for a start.

    I've also been told that 800mcg folate/day is not enough for daily injections so I will look to increase that.

  • My GP said I should be taking 5mg of folic acid per injection. That's 5000mcg. Hope more folic acid helps.

  • I'm onto it.

    Me too-thank you :)

  • You also need to take a general b supplement to get all the co factors, magnesium and keep up your intake of potassium rich foods - sweet potatoe, fish, bananas and coconut water. Hope things get better soon 👍

  • Hi I've heard a lot of people mention sublimguals - is there a particular brand people use for B12 and folate and if so where could I get it? Thanks in advance.

  • There are quite a few brands. I use Solgar's 5000mcg methylcobalamin. They also do folic acid and methylfolate. Jarrows is another brand which I know people use. There are lots of places to buy these online :)

  • Hi there, yes it is early days and I found that other recognised B12 deficiency symptoms came to the party before I started to really make progress healing. Also you may need Metafolin (not folate). This is the protocol I used to heal myself from a raft of B12 deficiency debilities and my father has recently used the exact same protocol to cure himself of pins and needles, numbness, weakness and foot/leg pain as well as instability on his feet. My father upped the methylcobalamin to 5000mg per day to speed his healing but he did have hallucinations one night (another B12 deficiency symptom) meaning he needed to drop the dosage for awhile. He similarly to me took the methyl, metafolin, TMG and potassium I speak about on my blog and is now better on his feet than he has been in years. You sound like you are on the right track, maybe just a tweak or two required and you'll get there!

You may also like...